# SDR CA981202015

- Difficulty date: November 25, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Piper PA-31
- Engine: Lyc TIO540A2B
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: 103493101R
- Condition: Failed
- Location: Nr 2 Engine
- Component: CS6LN1209
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) PILOT REPORTED NR 2 ENGINE HARD TO START.  SPARK PLUGS WERE REPLACED AND MAINTENANCE FOUND ALL MAGNETO SWITCHES IN THE ON POSITION, MAGS WERE TURNED OFF.  IT IS ASSUMED THE SHUT-DOWN PROCEDURES WERE CUT SHORT.  AIR CREWS WERE CAUTIONED ON DANGER OF LEAVING THE MAGNETOS LIVE.  ENGINE WAS STARTED FOR ENGINE FUNCTIONAL CHECK AND WHEN THE LEFT MAG WAS SELECTED, THE ENGINE STOPPED.  THE LEFT MAG WAS REPLACED, THE ENGINE RAN-UP SERVICEABLE AND THE AIRCRAFT WAS RETURNED TO SERVICE.
